MAUDE Adverse Event Report: K2M, INC. ANGLED LATERAL INSERTER; 25°; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR

K2M, INC. ANGLED LATERAL INSERTER; 25°; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Model Number SP-3140
Medical Device Problem Codes Mechanical Jam (2983); Failure to Eject (4010)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/12/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that an aleutian lateral system angled inserter was locked into the cage intra-operatively.There were no adverse consequences to the patient.The procedure was completed successfully without surgical delay.This report will capture the inserter.
 
Additional Manufacturer Narrative
The device was visually inspected.Significant wear and tear was observed along the tip of the inserter, and there was lot of debris stuck between the threading and along the screw.A review of complaint history associated with the subject catalog and lot number was performed, and no adverse trends were observed.It was further reported via follow up communication that standard prep and trailing was followed and excessive force was not applied.Patient had normal bone.It is most likely that the device was over tightened during prep which caused the interbody to jam with the inserter.This is consistent with the wear and debris collection along the tip of the inserter and the interbody.
 
Event or Problem Description

Brand Name
ANGLED LATERAL INSERTER; 25°
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Manufacturer (Section D)
K2M, INC.
600 hope parkway se
leesburg VA 20175
Manufacturer (Section G)
K2M, INC.
600 hope parkway se
leesburg VA 20175
Manufacturer Contact
rita karan
2 pearl court
allendale, NJ 07401
2017608000
MDR Report Key14639251
Report Number3004774118-2022-00221
Device Sequence Number14846488
Product Code MAX
UDI-Device Identifier10888857421080
UDI-Public10888857421080
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
K133614
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/02/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSP-3140
Device Catalogue NumberSP-3140
Device Lot NumberMTCD
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/26/2022
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/12/2022
Supplement Date Received by Manufacturer08/08/2022
Initial Report FDA Received Date06/08/2022
Supplement Report FDA Received Date09/02/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown